Alert archive / New York / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 2, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Apr 18, 2004, 4:05 PM EDT for Albany County, Greene County, Ulster County, New York. It was in force for 75 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2004, 4:05 PM EDT (20:05 UTC)
- Expired
- Apr 18, 2004, 5:20 PM EDT
- In force
- 75 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Albany County, NY, Greene County, NY, Ulster County, NY
The radar
The Albany radar (KENX), 37 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 18, 3:25 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
492
WUUS51 KALY 182005
SVRALY
NYC001-039-111-182120-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
405 PM EDT SUN APR 18 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN ALBANY COUNTY IN EASTERN NEW YORK
GREENE COUNTY IN EASTERN NEW YORK
NORTHERN ULSTER COUNTY IN EASTERN NEW YORK
* UNTIL 520 PM EDT
* AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 25 MILES NORTHWEST OF PRATTSVILLE
TO 22 MILES WEST OF HARDENBURG...MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PRATTSVILLE AT 425 PM EDT
WEST KILL AND LEXINGTON AT 430 PM EDT
HARDENBURG AT 435 PM EDT
SHANDAKEN AND WINDHAM AT 440 PM EDT
OLIVEREA AND OAK HILL AT 445 PM EDT
RENSSELAERVILLE AND ELKA PARK AT 450 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND VERY HEAVY
RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SUBSTANTIAL SHELTER NOW.
$$
LAT...LON 4195 7462 4202 7479 4217 7444 4220 7452
4235 7441 4236 7427 4260 7422 4255 7378
4227 7379 4216 7391 4187 7399What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:15 PM EDT, 50 minutes earlier.
Area forecast discussion, Apr 18, 3:15 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 315 PM EDT SUN APR 18 2004 .DISC...POSSIBILITY OF SEVERE CONVECTION MOVING INTO THE SOUTHERN PART OF THE COUNTY WARNING AREA AFTER 400 PM SO WILL BE BRIEF. WILL FORECAST SHWRS/TSTMS LIKELY IN A EARLY THIS EVENING PERIOD FOR ALL ZONES...AND INCLUDE THE POSSIBILITY OF STRONG WINDS AND LARGE HAIL ACROSS THE SOUTHERN HALF OF THE FORECAST AREA. AFTER THAT...WILL HAVE CHC POPS THROUGH MIDNIGHT...THEN DRY WEATHER LATE TONIGHT THRU EARLY MONDAY. AS COLD FRONT MOVES...ANOTHER ROUND OF SCATTERED SHWRS/TSTMS MONDAY AFTN AND EVENING. HIGH PRESSURE PRODUCES ABOUT 24 HOURS OF DRY WX THRU SUNRISE WEDNESDAY...THEN A SERIES OF WAVES WILL AFFECT THE REGION WEDNESDAY THROUGH FRIDAY NIGHT...AND WILL NEED A CHANCE OF SHOWERS IN THE FORECAST FOR THIS ENTIRE PERIOD. FRONTAL BOUNDARY MOVES FAR ENOUGH SOUTH NEXT WEEKEND TO FORECAST DRY WEATHER. .AVIATION...MCS WILL BE PASSING THRU OUR SOUTHERN ZONES THIS EVENG WITH POSSIBLE SVR WX FROM SCHOHARIE-GREENE-ULSTER EAST TO SRN BERKSHIRE AND LITCHFIELD COS. NORTH OF THE MCS MAY EXPECT BRIEF PERIOD OF IFR DUE TO LOW CIG AND REDUCED VISBY DUE TO PRECIP. ONCE THIS MOVES THRU SHOULD GET MVFR IMPROVG OVERNITE TO VFR BY DAYBREAK MONDAY. .HYDRO...PRECIP OVR WRN ADKS/UPPR MOHAWK VALLEY MAY CAUSE A SLIGHT RISE ON MOHAWK RVR. BRIEF HVY RAIN FROM LINE MOVG ACROSS CATSKILLS WILL CAUSE QUICK RISES ON STREAMS BUT ONLY SLGHT RISES ON RVRS SUCH AS SCHOHARIE...ESOPUS...OR RONDOUT. DON/T EXPECT MUCH IMPACT ON HOUSATONIC. .ALY...NONE. MAGLARAS
Hazardous weather outlook, Apr 18, 4:45 AM EDT, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 445 AM EDT SUN APR 18 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-181000- THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND WESTERN NEW ENGLAND. .DAY ONE...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...POSSIBLY CONTAINING LARGE HAIL AND DAMAGING WIND GUSTS IN HAMILTON AND HERKIMER COUNTIES. .DAYS TWO THOUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WITH THE EXCEPTION OF HAMILTON AND HERKIMER COUNTIES...SPOTTER ACTIVATION IS NOT EXPECTED TODAY. THERE IS A SLIGHT CHANCE IT WOULD BE NEEDED LATER TODAY FOR HAMILTON AND HERKIMER COUNTIES.
In the hours before
Local storm report, Apr 18, 12:18 PM EDT, 3 hours 47 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP A
1217PM SUN APR 18 2004
#1 0000001 000
AHQT WLSR QHQT QTRF APTS WAPT
01685 FILE 28 SP BATAVIA NY1180100 APR 18-04
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: GENESEE
LOCATION (INCLUDING TOWN AND NEAREST ROAD): 20/77 DARIEN/PEMBROKE AREA
DATE AND TIME CONDITION STARTED: 11:50AM
EXTENT OF DAMAGE OR AREAS IN DANGER: HIGH WIND DAMAGE TREES, POWER LINES AND
OUT BUILDINGS
CHECK ONE:
HAIL SIZE REPORTED
( ) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
(X) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD ( ) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
( ) - POWER/TELCO POLES (X) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS ( ) - CROPS
NUMBER KILLED: 0 NUMBER INJURED: 0
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS ( ) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
(X) - OUT/FARM BUILDINGS ( ) - POWER/TELCO POLES
(X) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: 50 MPH OR KNOTS
NUMBER KILLED: 0 NUMBER INJURED: 0
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
(X) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS:
AUTH PHONE #: 585 344-6200
AUTH CAPT SCOTT CROSIER
ACTING TROOP COMMANDER HARTMAN
OPER - HARTMAN,KATHRYN M 1217Local storm report, Apr 18, 2:03 PM EDT, 2 hours 2 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP E
0202PM SUN APR 18 2004
#1 0000001 000
EASO WLSR QHQT QTRF APTS WAPT
00568 FILE 28 SENECA CO SO NY0490000 APR 18-04
TO NATIONAL WEATHER SERVICE
COPY SEMO DUTY OFFICER
THUNDERSTORM/HIGH WIND REPORT
COUNTY(S) AFFECTED: SENECA COUNTY
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TOWN OF VARICK/TOWN OF OVID/TOWN OF
JUNIUS
DATE AND TIME CONDITION STARTED: 04-18-2004/1324 HRS
EXTENT OF DAMAGE OR AREAS IN DANGER: TOWN OF VARICK - TOWN OF OVID - TOWN OF
JUNIUS
CHECK ONE:
HAIL SIZE REPORTED
(X) - NO HAIL REPORTED ( ) - LESS THAN 1/2 (PEA)
( ) - 1/2 (MARBLE) ( ) - 1/2 TO 3/4 (PENNY)
( ) - 3/4 TO 1 (DIME) ( ) - 1.25 (HALF DOLLAR)
( ) - 1.50 (WALNUT) ( ) - 1.75 (GOLFBALL)
( ) - 2.00 (HENS EGG) ( ) - 2.50 (TENNISBALL)
( ) - 2.75 (BASEBALL) ( ) - 3.00 (TEA CUP)
( ) - 4.00 (GRAPEFRUIT) ( ) - 4.50 (SOFTBALL)
NUMBER KILLED: N/A NUMBER INJURED: N/A
CHECK ONE OR MORE AS APPLICABLE:
LIGHTNING REPORTED AS (X) - CLOUD TO CLOUD (X) - CLOUD TO GROUND
LIGHTNING DAMAGE TO: (X) - TREES
( ) - POWER/TELCO POLES ( ) - POWER/TELCO LINES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS (X) - CROPS
NUMBER KILLED: N/A NUMBER INJURED: N/A
CHECK ONE OR MORE AS APPLICABLE:
HIGH WIND/TSTORM WIND DAMAGE ( ) - CROPS
(X) - SMALL TREES/SHRUBS (X) - LARGE TREES
( ) - COMM. BUILDINGS ( ) - PRIVATE HOMES
( ) - OUT/FARM BUILDINGS (X) - POWER/TELCO POLES
( ) - POWER/TELCO LINES
RELIABLE WIND SPEED REPORTS: N/A MPH OR N/AKNOTS
NUMBER KILLED: N/A NUMBER INJURED: N/A
FLOODING (IF EXTENSIVE, SEND SEPARATE FLOOD MESSAGE FROM MENU)
( ) - STORM SEWER OVERFLOWS, UNDERPASSES, STREET FLOODING
( ) - LOCAL SMALL CREEKS OVERFLOWING
( ) - STREAMS AND LARGE CREEKS FLOODING (COMPLETE REMARKS W/DAMAGE
REMARKS: BRIEF HIGH WINDS WITH POWER OUTAGES, SMALL/LARGE TREE AND CROP DAMAGE
AUTH PHONE #: 315 539-9241
AUTH SHERIFF LEO T CONNOLLY LEONARD
OPER - LEONARD,JAMES R 1401The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 3:40 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 65 min |
Nearby
Severe Thunderstorm Warnings in New York, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.